New York, 2019

Flood and Damaging Winds in New York, May 25, 2019

May 25, 2019 · NWS BUF · 28 events in 11 counties and zones

A warm front pressed north across the forecast area during the morning and midday hours. In its wake, dewpoints jumped into the mid 60s while increasing amounts of sun allowed for a rapid increase in instability over the Southern Tier and Finger Lakes region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$69,000
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

A warm front pressed north across the forecast area during the morning and midday hours. In its wake, dewpoints jumped into the mid 60s while increasing amounts of sun allowed for a rapid increase in instability over the Southern Tier and Finger Lakes region. While the airmass destabilized, a low-level jet made its way across western New York. This supported ample deep layer shear. Initially, cells over the Southern Tier had trouble building due to the presence of a weak cap. Scattered storms over Allegany County finally broke that cap. Meanwhile, a strong lake breeze shielded the Niagara Frontier. A solid line of strong convection over southern Ontario approached the western edge of the lake breeze late in the afternoon. It was initially believed that the line would weaken as it tried to cross into the marine stabilized air. While the convection itself did weaken, a strong outflow pushed southeast across Niagara county. A warning was in place for the strong winds, and strong gusts did materialize in Niagara Falls. Additional cells formed in the still very unstable air mass over the Southern Tier while the southern Ontario convection broke down. As the evening wore on, the outflow from the southern Ontario convection merged with the eastern edge of the old lake breeze boundary, and a new line blew up east of Batavia and Warsaw. This line eventually supported warnings for the remainder of the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at May 25, 1:27 PM EST, 1 hour 47 minutes earlier.

Area forecast discussion, May 25, 1:27 PM EST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
227 PM EDT Sat May 25 2019

.SYNOPSIS...
A few rounds of thunderstorms will move across the region ahead of a
cold front overnight.  Some thunderstorms may be strong with gusty
winds, hail, and heavy rain. High pressure will then ridge southward
from Canada and into the Great Lakes providing mainly dry weather
for Sunday and Monday.

&&

.NEAR TERM /THROUGH SUNDAY/...
Convection is forming along lake breeze boundaries this afternoon in
a moist and buoyant airmass.  Low to mid level shear is near 40-
50kts with some directional shear, at least initially this
afternoon, evident in 1 minute GOES16 MDS. Surface temps near 80F
support an uncapped airmass with CAPE near 2000 J/kg.  Expect
developing cells to form a broken or solid line, while moving east
across the Southern Tier and mid to upper Genesee Valley and into
the Finger Lakes region later this afternoon.

Early this evening, another line forming on the Northern Lake Erie
breeze in Southern Ontario should continue east, fighting its way
across the downstream Lake Erie shadow, and redeveloping or re-
intensifying as it moves into portions or all of the Niagara
Frontier.  This band should move a little more ESE when compared to
the afternoon convection.

Both of the above lines have the potential to produce severe weather
given the sheared environment capable of sustaining updrafts, with
resulting hail and/or strong gusty winds.  With storm motion, a
heavy rain is looking less likely, although there could still be
some training, with a higher threat east of Lake Ontario.

The cold front will gradually move across the region tonight, with
showers and thunderstorms ending from west to east. Low and mid
level clouds will linger into the morning, with patchy fog possible
toward morning.

A weak secondary trough will drop across our region Sunday, clearing
the region of the moderately humid airmass, while possibly bringing
a shower or thunderstorm, at least over the Southern Tier. Skies
should begin to clear from north to south through the afternoon as
drier air is pushed across our region.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Following the passage of Sunday's cold front...Canadian high pressure
will ridge southeastward across New York State and provide our region
with quiet/dry weather and comfortable temperatures for the remainder
of the long holiday weekend...with lows in the upper 40s to lower 50s
Sunday night followed by highs mainly in the upper 60s to lower 70s
on Memorial Day. As such...the holiday itself will be the best of the
three weekend days.

Monday night and Tuesday our weather will then deteriorate again as the
surface ridge slides off to our east...and gives way to an encroaching
warm frontal boundary and the first in the next series of waves rippling
northeastward around the periphery of upper level ridging anchored across
the southeastern states. The latest model consensus continues to suggest
convective chances returning from west to east Monday night out ahead
of these features...with the greatest potential for such found south of
Lake Ontario. Showers and storms should then become more numerous for at
least a portion of Tuesday as the wave passes directly across New York
State. With an overall warm air advection regime in place temperatures
will also be on the rise again...with the advancing warm frontal boundary
simultaneously dictating a decent northeast-southwest gradient in readings.
More specifically...Monday night's lows will range from the upper 40s
across the North Country to the mid and upper 50s south of Lake Ontario...
with Tuesday's highs then similarly ranging from the upper 60s to mid-upper
70s...with some readings in the 80s not out of the question should portions
of the area manage to break into the warm sector and experience sufficient
dry time.

After that...the initial wave will slide off to our east Tuesday evening...
while a second and stronger wave develops into the Upper Great Lakes.
With our area thus lying in between these two systems...precipitation
chances should tend to temporarily decrease for Tuesday night...though
with considerable uncertainty in the position of the lingering frontal
boundary will have to maintain at least chance PoPs to cover the potential
for any attendant widely scattered to scattered convection. Otherwise the
general upward trend in temperatures will continue...with lows ranging
from the mid 50s across the North Country to the lower 60s across much
of far western New York.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Moving on into the longer term portion of the forecast...the second
and stronger wave appears as if it will push across Southern Ontario
and into western Quebec Wednesday and Wednesday night...while pushing
an attendant warm frontal segment and/or prefrontal trough across
our region between Wednesday and Wednesday evening. This should result
in the likelihood of yet another round of showers and storms crossing
our region during this time frame...with an attendant 50 kt low level
jet and sufficiently strong mid and upper level wind fields again
supporting a potential for some of these to become strong to severe.
Following the passage of this feature...convective chances should
then again dwindle at least somewhat Wednesday night. With respect
to temps...highs on Wednesday will be heavily dependent on the rate
of progress of the surface boundary and its attendant cloud/precipitation
coverage. Currently readings from the mid 70s to lower 80s appear
to be a decent bet...however it should be noted that the increasing
warmth of our airmass aloft (850 mb temps pushing into the mid teens
Celsius) would be enough to support readings of a category higher
than this in some locations should there turn out to be enough dry
time. Following this...fairly widespread lows in the lower to mid
60s can then be expected for Wednesday night.

On Thursday surface low pressure will push further northeastward
across Quebec Province...and in tandem with an approaching mid
level trough will push its trailing cold front across our region.
This should result in another round of at least scattered showers
and storms. Canadian high pressure and cooler/drier air building
into our region in the wake of the front should then bring a welcome
period of fair dry weather and more comfortable temperatures for
Friday and Friday night...with the latter returning to right around
normal levels for the end of May.

Finally...the surface ridge will slide off to our east on Saturday...
while allowing the next wave of low pressure and its trailing cold
front to approach our region from the northwest. This could result
in a renewed potential for some scattered showers and storms as we
progress through the day...along with temperatures climbing back into
the 70s areawide as a southwesterly flow of warmer air overspreads
our region in between the departing high and advancing low.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Western NY is within the warm sector this afternoon with convection
forming on lake breezes.  Expect a line to move east across the
Genesee Valley and into the Finger Lakes, clipping KROC in the
process. This will be followed by additional convection moving
across lake shadows late this afternoon and early evening. Brief IFR
will be possible within storms.

Convection will move east of the area after 00Z, with the cold front
itself approaching this evening, but with little if any convection.
Rather, expected just an increase in cloud cover following the
frontal passage late tonight. This will result in areas of MVFR
CIGS, possibly IFR, due to lower clouds behind the front late
tonight, before VFR slowly returns on Sunday as surface high
pressure moves in from the upper Great Lakes.

Outlook...
Monday...VFR.
Tuesday...Mainly VFR with a chance of showers and
thunderstorms.
Wednesday and Thursday...Mainly VFR with a chance of showers
and thunderstorms.

&&

.MARINE...
WSW winds are expected into this evening ahead of a cold front.
Winds should peak at around 15 knots, so no marine headlines are
anticipated however there may be a few strong thunderstorms into the
evening ahead of a cold front. Winds will gradually turn northwest
by Sunday night into Monday and weaken.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Apffel/Zaff
NEAR TERM...Zaff
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...Zaff
MARINE...Apffel/Zaff
Hazardous weather outlook, May 25, 4:48 AM EST, 10 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
548 AM EDT Sat May 25 2019

NYZ001>005-010>014-019>021-085-261000-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
548 AM EDT Sat May 25 2019

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

There will be a slight risk for strong to severe thunderstorms today,
centered between 3 pm and 7 pm across the region. The primary threat
will be damaging wind gusts, with isolated large hail also possible.
Cloud to ground lightning is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-261000-
Oswego-Jefferson-Lewis-
548 AM EDT Sat May 25 2019

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Strong thunderstorms will be possible today and this evening across
the region.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-261000-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
548 AM EDT Sat May 25 2019

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Thomas

In the hours before

Special weather statement, May 25, 9:47 AM EST, 5 hours 27 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1047 AM EDT Sat May 25 2019

NYZ001-003-010-011-013-251530-
Livingston-Genesee-Niagara-Monroe-Northern Erie-
1047 AM EDT Sat May 25 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ERIE...NORTH
CENTRAL LIVINGSTON...SOUTHEASTERN NIAGARA...SOUTHWESTERN MONROE AND
GENESEE COUNTIES...

At 1046 AM EDT, a strong thunderstorm was located near Akron, or 8
miles northeast of Clarence, moving east at 45 mph.

Winds in excess of 30 mph and dime sized hail are possible with this
storm.

Locations impacted include...
Chili, Batavia, Le Roy, Pembroke, Avon, Akron, Byron, Caledonia,
Scottsville, Churchville, Oakfield, Riga, Stafford, Alabama, Bergen,
Corfu, Elba, East Bethany, North Chili and Industry.

This includes Interstate 90 between exits 48A and 47.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4298 7857 4313 7856 4314 7770 4287 7772
TIME...MOT...LOC 1446Z 272DEG 39KT 4304 7845

Mitchell
Special weather statement, May 25, 1:31 PM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Buffalo NY
231 PM EDT Sat May 25 2019

NYZ012-013-019>021-085-252000-
Chautauqua-Cattaraugus-Allegany-Livingston-Southern Erie-Wyoming-
231 PM EDT Sat May 25 2019

...THUNDERSTORMS OVER THE SOUTHERN TIER TO INTENSIFY AND BECOME MORE
WIDESPREAD THIS AFTERNOON...

At 222 PM EDT, scattered thunderstorms were found across parts of
the Western Southern Tier and the Lower Genesee Valley. While these
storms were not producing severe weather as of 2:30 PM EDT, they
will intensify and become more numerous during the course of the
afternoon. The main threat from this building thunderstorm threat is
for damaging straight line winds and hail, although a tornadic
threat cannot be ruled out.

Remember that ALL thunderstorms produce deadly lightning and
downpours, so if you are outdoors, pay attention to the sky and be
alert for updated forecasts and possible warnings. Those camping
should be particularly careful, including having a plan of where to
go at the first sound of thunder.

Locations impacted include...
Jamestown, Olean, Fredonia, Geneseo, Salamanca, Dansville,
Wellsville, Allegany State Park, Letchworth State Park, Boston,
Springville, Alfred, Perry, Warsaw, Colden, Westfield, Lakewood,
Mount Morris, Gowanda and Conesus.

This includes the following highways...
 Interstate 390 between exits 4 and 7.
 Interstate 86 between exits 4 and 33.

These storms will intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 4200 7976 4223 7976 4283 7840 4282 7763
      4258 7763 4253 7766 4253 7772 4200 7775
TIME...MOT...LOC 1822Z 239DEG 49KT 4245 7763

RSH
Special weather statement, May 25, 3:01 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Buffalo NY
401 PM EDT Sat May 25 2019

NYZ010-012>014-019>021-085-252130-
Chautauqua-Cattaraugus-Allegany-Ontario-Livingston-Southern
Erie-Wyoming-Northern Erie-
401 PM EDT Sat May 25 2019

...A STRONG THUNDERSTORM WILL AFFECT WYOMING...CATTARAUGUS...SOUTHERN
ERIE...LIVINGSTON...CHAUTAUQUA...ALLEGANY AND SOUTHWESTERN ONTARIO
COUNTIES...

At 400 PM EDT, scattered thunderstorms were found across parts of
the Western Southern Tier and western Finger Lakes region. While
these storms were not producing severe weather as of 4 PM EDT, they
are expected to intensify and become more numerous during the
remainder of the afternoon into the early evening. The main threat
from the building thunderstorm threat is for damaging straight line
winds and hail, although a tornadic threat cannot be ruled out.

Remember that ALL thunderstorms produce deadly lightning and
downpours, so if you are outdoors, pay attention to the sky and be
alert for updated forecasts and possible warnings. Those camping
should be particularly careful, including having a plan of where to
go at the first sound of thunder.

Locations impacted include...
Jamestown, Olean, Fredonia, Geneseo, East Aurora, Salamanca,
Dansville, Wellsville, Allegany State Park, Letchworth State Park,
Boston, Eden, Springville, Alfred, Perry, Warsaw, Bennington, Colden,
Westfield and Lakewood.

This includes the following highways...
 Interstate 390 between exits 4 and 8.
 Interstate 86 between exits 4 and 33.

LAT...LON 4200 7976 4222 7976 4285 7846 4284 7715
      4276 7719 4274 7733 4258 7737 4258 7766
      4253 7766 4253 7772 4200 7775
TIME...MOT...LOC 1958Z 238DEG 49KT 4245 7763

RSH

The radar

The Buffalo radar (KBUF), 65 km away, was scanning. The volume nearest the first event began at 20:12 UTC.

Open the radar archive at this moment

Event by event

27 thunderstorm wind, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Cattaraugus

When
May 25, 3:14 PM EST
Where
Cattaraugus County, 1.47 mi NNW of Otto
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
42.370, -78.830

Six trees were reported down with damage to a chicken coop. All animals, including nine horses and two donkeys were safe.

Thunderstorm Wind, Jefferson

When
May 25, 4:42 PM EST
Where
Jefferson County, 0.69 mi N of La Fargeville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
44.210, -75.970

Trees and wires were reported down.

Thunderstorm Wind, Niagara

When
May 25, 5:34 PM EST
Where
Niagara County, Niagara Flls Intl Ar
Measured
61 kt (70 mph) measured gust
Property damage
$20,000
Reported by
ASOS
Coordinates
43.100, -78.950

Damage was reported to aircraft at the Air National Guard Base at the Niagara Falls International Airport.

Thunderstorm Wind, Niagara

When
May 25, 5:34 PM EST
Where
Niagara County, 0.86 mi SW of Wallmore
Measured
61 kt (70 mph) measured gust
Reported by
ASOS
Coordinates
43.110, -78.940

Thunderstorm Wind, Niagara

When
May 25, 5:37 PM EST
Where
Niagara County, 0.5 mi W of Lewiston Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
43.170, -79.040

Trees and wires were reported down.

Thunderstorm Wind, Niagara

When
May 25, 5:40 PM EST
Where
Niagara County, 1 mi N of St Johnsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
43.094, -78.900

Trees and wires were reported downed.

Thunderstorm Wind, Chautauqua

When
May 25, 5:42 PM EST
Where
Chautauqua County, 0.86 mi NE of Frewsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
42.060, -79.160

Trees and wires were reported down in Frewsburg.

Thunderstorm Wind, Cattaraugus

When
May 25, 5:48 PM EST
Where
Cattaraugus County, 0.86 mi SW of Great Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
42.210, -78.640

A tree was downed onto route 4.

Thunderstorm Wind, Niagara

When
May 25, 5:52 PM EST
Where
Niagara County, 0.86 mi NE of North Tonawanda
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
43.040, -78.870

Trees and wires reported down.

Thunderstorm Wind, Erie

When
May 25, 6:00 PM EST
Where
Erie County, 0.51 mi W of Clarence
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
42.980, -78.590

Trees reported down.

Thunderstorm Wind, Erie

When
May 25, 6:00 PM EST
Where
Erie County, 1.71 mi SE of Hunts Corners
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
43.010, -78.550

Trees and wires reported down in Newstead.

Thunderstorm Wind, Genesee

When
May 25, 6:03 PM EST
Where
Genesee County, 2.13 mi WSW of Basom
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
43.060, -78.440

Trees reported down.

Thunderstorm Wind, Cattaraugus

When
May 25, 6:10 PM EST
Where
Cattaraugus County, 0.86 mi NW of New Albion
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
42.290, -78.890

A tree was reported down.

Thunderstorm Wind, Cattaraugus

When
May 25, 6:12 PM EST
Where
Cattaraugus County, 2.13 mi NNW of Cattaraugus
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
42.360, -78.880

Tree reported down.

Thunderstorm Wind, Cattaraugus

When
May 25, 6:18 PM EST
Where
Cattaraugus County, 0.86 mi NW of Eddyville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
42.340, -78.760

A tree was reported down.

Thunderstorm Wind, Cattaraugus

When
May 25, 6:24 PM EST
Where
Cattaraugus County, Ellicottville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
42.270, -78.670

Route 242 was closed due to downed powerlines.

Thunderstorm Wind, Cattaraugus

When
May 25, 6:24 PM EST
Where
Cattaraugus County, 0.51 mi W of Ashford
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
42.320, -78.610

A tree was reported down.

Thunderstorm Wind, Allegany

When
May 25, 6:32 PM EST
Where
Allegany County, 0.86 mi NW of North Cuba
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
42.260, -78.280

A large tree was reported down in New Hudson.

Thunderstorm Wind, Monroe

When
May 25, 6:42 PM EST
Where
Monroe County, Scottsville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
43.020, -77.770

Trees and wires were reported down.

Thunderstorm Wind, Livingston

When
May 25, 6:45 PM EST
Where
Livingston County, 0.51 mi E of Geneseo
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
42.800, -77.810

Trees and wires were reported down.

Thunderstorm Wind, Allegany

When
May 25, 6:53 PM EST
Where
Allegany County, 0.51 mi W of Hume
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
42.470, -78.140

Trees were reported down in the Town of Hume.

Thunderstorm Wind, Livingston

When
May 25, 6:55 PM EST
Where
Livingston County, 0.86 mi SE of Hemlock
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
42.790, -77.610

Trees and wires were reported down.

Thunderstorm Wind, Livingston

When
May 25, 6:55 PM EST
Where
Livingston County, Livonia
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
42.820, -77.670

Trees and wires were reported down.

Thunderstorm Wind, Ontario

When
May 25, 7:00 PM EST
Where
Ontario County, 0.69 mi N of Honeoye
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
42.790, -77.520

Trees were reported down.

Thunderstorm Wind, Allegany

When
May 25, 7:03 PM EST
Where
Allegany County, 0.69 mi S of Andover
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
42.160, -77.800

Multiple trees were reported down in the Town of Andover.

Flood, Allegany

When
May 25, 7:06 PM EST to 7:50 PM EST
Where
Allegany County, 0.2 mi N of Friendship to 0.5 mi W of Friendship
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
42.223, -78.130

I-86 in Friendship was closed for 49 minutes due to water on the road.

Thunderstorm Wind, Ontario

When
May 25, 7:30 PM EST
Where
Ontario County, Geneva
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
42.870, -76.980

Trees were reported down.

Thunderstorm Wind, Cayuga

When
May 25, 7:30 PM EST
Where
Cayuga County, 0.5 mi E of Cato
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
43.170, -76.570

Trees were reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2019Every state in 2019This day in weather historyWarnings in New York, May 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 829863, 829812, 829815, 829859, 829813, 829814, 829816, 829817, 829819, 829820, 829821, 829822, 829818, 829826, 829827, 829828, 829829, 829830, 829847, 829842, 829832, 829851, 829852, 829853, 829855, 829861, 829857, 829858.